Alert archive / Nebraska / River Flood Warnings in 2023

River Flood Warning 2, NWS North Platte, NE

May 26, 2023Hayes County, Nebraska

NWS North Platte, NE issued this river flood warning at May 26, 2023, 6:25 AM CDT for Hayes County, Nebraska. It was in force for 37 hr.

The area

The outline as issued.

The facts

Issued
May 26, 2023, 6:25 AM CDT (11:25 UTC)
Expired
May 27, 2023, 7:26 PM CDT
In force
37 hr
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Flood severity
Minor

County Hayes County, NE

The radar

The Goodland radar (KGLD), 125 km from the middle of the area, began a volume at 11:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Stinking Water Creek at Palisade (PASN1).

Action stage
7.5 ft
Minor stage
10 ft
Moderate stage
11 ft
Major stage
12 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06835000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

541 
WGUS43 KLBF 261125
FLWLBF

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service North Platte NE
625 AM CDT Fri May 26 2023

...The National Weather Service in North Platte NE has issued a 
Flood Warning for the following rivers in Nebraska...

  Stinking Water Creek at Palisade 2NW affecting Hayes County.

.Heavy rainfall has resulted in flooding along the Stinking Water 
Creek near Palisade.

For the Stinking Water Creek...including Palisade 2NW...Minor 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued this evening at 630 PM CDT.

&&


NEC085-262330-
/O.NEW.KLBF.FL.W.0002.230526T1125Z-230527T2035Z/
/PASN1.1.ER.230526T1119Z.230526T1200Z.230526T2034Z.NR/
625 AM CDT Fri May 26 2023

...FLOOD WARNING IN EFFECT FROM THIS MORNING TO TOMORROW AFTERNOON...

* WHAT...Minor flooding is forecast. This approaches the flood of 
  record.

* WHERE...Stinking Water Creek at Palisade 2NW.

* WHEN...From this morning to tomorrow afternoon.

* IMPACTS...At 11.0 feet, Moderate flood stage. Flooding of county 
  road south of the bridge.

* ADDITIONAL DETAILS...
  - At 5:15 AM CDT Friday the stage was 8.6 feet.
  - Forecast...The river is expected to rise to a crest of 10.9
    feet this morning. It will then fall below flood stage late
    this afternoon.
  - Flood stage is 10.0 feet.
  - Flood History...This crest compares to a previous crest of
    10.9 feet on 06/16/1984.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4049 10134 4052 10135 4037 10109 4036 10110
      4036 10113


$$

Roberg
5 follow-up statements
234 
WGUS83 KLBF 261306
FLSLBF

Flood Statement
National Weather Service North Platte NE
806 AM CDT Fri May 26 2023

...The Flood Warning continues for the following rivers in 
Nebraska...

  Stinking Water Creek at Palisade 2NW affecting Hayes County.

.Heavy rainfall has resulted in flooding along the Stinking Water 
Creek near Palisade.

For the Stinking Water Creek...including Palisade 2NW...Minor 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued this evening at 815 PM CDT.

&&


NEC085-270115-
/O.CON.KLBF.FL.W.0002.000000T0000Z-230527T2035Z/
/PASN1.2.ER.230526T1119Z.230526T1200Z.230526T2034Z.NR/
806 AM CDT Fri May 26 2023

...FLOOD WARNING REMAINS IN EFFECT UNTIL TOMORROW AFTERNOON...

* WHAT...Moderate flooding is occurring and is forecast. This 
  approaches the flood of record.

* WHERE...Stinking Water Creek at Palisade 2NW.

* WHEN...Until tomorrow afternoon.

* IMPACTS...At 11.0 feet, Moderate flood stage. Flooding of county 
  road south of bridge.

* ADDITIONAL DETAILS...
  - At 7:15 AM CDT Friday the stage was 11.5 feet.
  - Forecast...The river is expected to rise to a crest of 12
    feet this morning. It will then fall below flood stage late
    this afternoon.
  - Flood stage is 10.0 feet.
  - Flood History...This crest compares to a previous crest of
    10.9 feet on 06/16/1984.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4049 10134 4052 10135 4037 10109 4036 10110
      4036 10113


$$

Roberg
347 
WGUS83 KLBF 270137
FLSLBF

Flood Statement
National Weather Service North Platte NE
837 PM CDT Fri May 26 2023

...The Flood Warning continues for the following rivers in 
Nebraska...

  Stinking Water Creek at Palisade 2NW affecting Hayes County.

.Water levels remain elevated along the Stinking Water 
Creek near Palisade due to earlier heavy rainfall. The creek level 
is expected to continue to fall tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

&&


NEC085-271345-
/O.CON.KLBF.FL.W.0002.000000T0000Z-230527T2035Z/
/PASN1.N.ER.230526T1119Z.230526T1345Z.230527T0048Z.NR/
837 PM CDT Fri May 26 2023

...FLOOD WARNING REMAINS IN EFFECT UNTIL TOMORROW AFTERNOON...

* WHAT...Minor flooding is occurring, though creek levels should 
  continue to fall tonight.

* WHERE...Stinking Water Creek at Palisade 2NW.

* WHEN...Until tomorrow afternoon.

* IMPACTS...At 10.0 feet, Flood Stage. Agricultural land along the 
  creek floods.

* ADDITIONAL DETAILS...
  - At 8:15 PM CDT Friday the stage was 9.9 feet.
  - Forecast...The river is expected to fall to 2.7 feet
    Wednesday evening.
  - Flood stage is 10.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4049 10134 4052 10135 4037 10109 4036 10110
      4036 10113


$$

Brown
902 
WGUS83 KLBF 271144
FLSLBF

Flood Statement
National Weather Service North Platte NE
644 AM CDT Sat May 27 2023

...The Flood Warning continues for the following rivers in 
Nebraska...

  Stinking Water Creek at Palisade 2NW affecting Hayes County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued this afternoon at 345 PM CDT.

&&


NEC085-272045-
/O.CON.KLBF.FL.W.0002.000000T0000Z-230527T2035Z/
/PASN1.N.ER.230526T1119Z.230526T1345Z.230527T0048Z.NR/
644 AM CDT Sat May 27 2023

...FLOOD WARNING REMAINS IN EFFECT UNTIL LATE THIS AFTERNOON...

* WHAT...The river level remains near flood stage.

* WHERE...Stinking Water Creek at Palisade 2NW.

* WHEN...Until late this afternoon.

* IMPACTS...At 10.0 feet, Flood Stage. Agricultural land along the 
  creek floods.

* ADDITIONAL DETAILS...
  - At 5:30 AM CDT Saturday the stage was 9.4 feet.
  - Forecast...The river is expected to fall to 2.7 feet
    Wednesday evening.
  - Flood stage is 10.0 feet.
  - Flood History...This crest compares to a previous crest of
    9.9 feet on 08/01/1997.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4049 10134 4052 10135 4037 10109 4036 10110
      4036 10113


$$

Roberg
283 
WGUS83 KLBF 271442
FLSLBF

Flood Statement
National Weather Service North Platte NE
942 AM CDT Sat May 27 2023

...The Flood Warning is extended for the following rivers in 
Nebraska...

  Stinking Water Creek at Palisade 2NW affecting Hayes County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

&&


NEC085-280245-
/O.EXT.KLBF.FL.W.0002.000000T0000Z-230528T0335Z/
/PASN1.N.ER.230526T1119Z.230526T1345Z.230527T0048Z.NO/
942 AM CDT Sat May 27 2023

...FLOOD WARNING NOW IN EFFECT UNTIL LATE THIS EVENING...

* WHAT...Minor flooding is currently forecast.

* WHERE...Stinking Water Creek at Palisade 2NW.

* WHEN...Until late this evening.

* IMPACTS...At 10.0 feet, Flood Stage. Agricultural land along the 
  creek floods.

* ADDITIONAL DETAILS...
  - At 8:15 AM CDT Saturday the stage was 9.8 feet.
  - Forecast...The river is expected to rise to near 10.1 feet
    Saturday afternoon, then gradually fall on Sunday.
  - Flood stage is 10.0 feet.
  - http://www.weather.gov/safety/flood

&&

  Fld   Observed           Forecasts (7 am CDT)
Location            Stg   Stg   Day/Time     Sun   Mon   Tue

Stinking Water Creek
Palisade 2NW        10.0  9.8   Sat 8 am CDT 8.5   5.9   5.2


&&

LAT...LON 4049 10134 4052 10135 4037 10109 4036 10110
      4036 10113


$$

Snively
070 
WGUS83 KLBF 280026
FLSLBF

Flood Statement
National Weather Service North Platte NE
726 PM CDT Sat May 27 2023

...The Flood Warning is cancelled for the following rivers in 
Nebraska...

  Stinking Water Creek at Palisade 2NW affecting Hayes County.

  Frenchman Creek near Palisade affecting Hayes County.

.Mainstem waterways continue to recede and are below flood stage.

However, additional showers and thunderstorms are possible tonight 
and Sunday. Any additional rainfall may cause waters to rise quickly.

NEC085-280130-
/O.CAN.KLBF.FL.W.0003.000000T0000Z-230528T0026Z/
/PALN1.1.ER.230526T1002Z.230526T1245Z.000000T0000Z.NO/
726 PM CDT Sat May 27 2023

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Frenchman Creek near Palisade.

* ADDITIONAL DETAILS...
  - At 6:45 PM CDT Saturday the stage was 5.7 feet.
  - Forecast...The river is expected to fall below action stage
    this evening.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4042 10136 4037 10110 4035 10106 4035 10117
      4040 10137


$$

NEC085-280130-
/O.CAN.KLBF.FL.W.0002.000000T0000Z-230528T0026Z/
/PASN1.N.ER.230526T1119Z.230526T1345Z.000000T0000Z.NO/
726 PM CDT Sat May 27 2023

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Stinking Water Creek at Palisade 2NW.

* ADDITIONAL DETAILS...
  - At 6:15 PM CDT Saturday the stage was 8.7 feet.
  - Forecast...The creek is expected to fall below action stage
    early tonight.
  - http://www.weather.gov/safety/flood

&&

  Fld   Observed           Forecasts (7 pm CDT)
Location            Stg   Stg   Day/Time     Sun   Mon   Tue

Stinking Water Creek
Palisade 2NW        10.0  8.7   Sat 6 pm CDT 4.4   4.1   3.9


&&

LAT...LON 4049 10134 4052 10135 4037 10109 4036 10110
      4036 10113


$$

MBS

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this river flood warning went out at May 26, 3:40 AM CDT, 2 hours 45 minutes earlier.

Area forecast discussion, May 26, 3:40 AM CDT, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
340 AM CDT Fri May 26 2023

.SYNOPSIS...
Issued at 340 AM CDT Fri May 26 2023

Key Messages:

- Locally heavy rainfall will continue through mid morning for
  areas near and south of I80 with localized flooding possible.

- Daily chances for showers and thunderstorms are forecast through
  Thursday of next week.

SYNOPSIS...

A mesoscale convective vortex (MCV) is currently located over far
southwest Nebraska. Meanwhile a mid level disturbance continues
to lift northeast from near Scottsbluff through Atwood Kansas.
This is resulting in some excessive rainfall across Dundy and
Chase County. As these features continue to lift northeast,
locally heavy rainfall will continue for areas near and south of
I80 through mid morning.

&&

.SHORT TERM...(Today through Saturday)
Issued at 340 AM CDT Fri May 26 2023

Locally heavy rainfall is underway across portions of southwest
into west central Nebraska this morning with likely POPS. Due to
the slow movement of the MCV and mid level disturbance, rainfall
amounts from a quarter to half inch should be fairly widespread,
with locally heavy rainfall from a inch or more possible. Areas
east of Highway 183 are expected to remain mostly dry today.
Breezy south southeast winds today with mainly cloudy skies. Highs
will be coolest across the southwest and western Sandhills near
70 where cloudy skies and showers and a few thunderstorms will be
the more persistent.

Tonight through Saturday, an upper trough will remain in place
across the Great Basin in the western U.S. as blocking upper
ridge remains in place across the Great Lakes and Midwest.
Southwest flow aloft will exist from the Front Range and High
Plains. The 00Z CAMs forecast thunderstorms to develop along the
Front Range of Wyoming and Colorado early this afternoon and will
move eastward into the western panhandle and northeast Colorado
by early evening. This activity is forecast to move into western
Nebraska this evening and eventually weaken as they reach Highway
83 by midnight. Areas near and east of Highway 183 should once
again remain dry. A marginal risk for excessive rainfall is
forecast across the western Sandhills and Southwest. This will be
dependent on how well the evening convection holds together.
While lingering showers are possible across the west Saturday
morning. Due to PWATS remaining near an inch, and mid level lapse
rates near 7C/KM, afternoon development of isolated to scattered
showers or storms is possible. Highs Saturday will be slightly
warmer from near 75 to 80. Windy with a south southeast wind 20 to
30 mph.

.LONG TERM...(Saturday night through Thursday)
Issued at 340 AM CDT Fri May 26 2023

For the remainder of Memorial Day weekend, the Gulf moisture axis
will remain in place across the Central High Plains...with PWATS
from 1 to 1.20 inches through Sunday evening). Likely POPs across
the west and southwest Saturday night, will mainly a slight
chance Sunday morning, followed by a 30 to 50 percent chance
Sunday afternoon and evening as a mid and upper level trough
lifts through the Northern and Central Plains. There is a marginal
Risk for severe storms Sunday afternoon and evening west of
Highway 183.

Memorial Day through Thursday of next week, an upper trough will
continue to persist across the Western U.S. as the upper ridge
becomes better established across the Central and Eastern U.S.
With deep moisture still available across the Plains, daily
chances for afternoon and evening thunderstorm. Highs in the low
80s Memorial Day (Monday) should warm into the mid 80s by Tuesday
and Wednesday of next week. The threat for any severe storms
should remain low, with heavy rain to main concern.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 107 AM CDT Fri May 26 2023

Scattered showers and embedded thunderstorms across southwest
Nebraska will become more numerous over the next several hours.
Majority of precipitation will remain across southwest Nebraska,
impacting KLBF with periods of heavy rainfall, lightning, and
reductions in visibility. KVTN may see an isolated shower or
thunderstorm late this afternoon, but any impacts should be minimal.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...Roberg
SHORT TERM...Roberg
LONG TERM...Roberg
AVIATION...Kulik
Hazardous weather outlook, May 26, 4:34 AM CDT, 1 hour 51 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
434 AM CDT Fri May 26 2023

NEZ004>010-022>029-035>038-056>059-069>071-094-270945-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
434 AM CDT Fri May 26 2023 /334 AM MDT Fri May 26 2023/

This Hazardous Weather Outlook is for portions of western and north
central Nebraska.

.DAY ONE...Today and tonight.

Scattered showers and thunderstorms across southwestern into central
Nebraska are expected through today. Isolated showers and a low
threat of severe thunderstorms are possible across north central
Nebraska through the evening hours.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Periodic showers and thunderstorms are expected through early next
week with near daily rain chances. Some storms may be capable of
producing locally heavy rainfall through Sunday. The severe threat
remains low across much of the area with increased potential across
the Panhandle.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 2:02 AM CDTAreal Flood AdvisoryLBFChase5 hr
May 26, 4:08 AM CDTFlash Flood WarningLBFChase4 hr
May 26, 4:41 AM CDTFlash Flood WarningLBFHayes7 hr
May 26, 6:27 AM CDTRiver Flood WarningLBFHayes37 hr
May 26, 8:29 AM CDTAreal Flood WarningLBFChase4 hr
May 26, 9:17 AM CDTAreal Flood WarningLBFFrontier, Hayes3 hr
May 26, 12:00 PM CDTAreal Flood WarningLBFHayes2 hr
May 26, 1:30 PM CDTSpecial Weather StatementLBFFrontier45 min
May 26, 2:42 PM CDTSpecial Weather StatementLBFFrontier63 min

Nearby

River Flood Warnings in Nebraska, 2023Every river flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.